Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 113, NWS Houston/Galveston, TX

June 2, 2004Trinity County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 2, 2004, 12:46 AM CDT for Trinity County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 12:46 AM CDT (05:46 UTC)
Expired
Jun 2, 2004, 1:15 AM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Trinity County, TX

The radar

The Houston radar (KHGX), 170 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 9:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3213 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3213 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS54 KHGX 020546
SVRHOU
TXC455-020615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1245 AM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TRINITY COUNTY IN SOUTHEAST TEXAS

* UNTIL 115 AM CDT

* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG HIGHWAY 94 IN TRINITY COUNTY 
MOVING SOUTH AT 40 MPH. THIS LINE WILL CONTINUE MOVING SOUTH THROUGH 
THE REMAINDER OF THE COUNTY.

* THE LINE OF SEVERE THUNDERSTORMS WILL AFFECT SEBASTOPOL AND WOOD 
LAKE.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3085 9519 3092 9526 3095 9543 3104 9543
          3106 9531 3115 9503 3118 9480

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:45 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 1, 9:45 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
945 PM CDT TUE JUN 1 2004

.DISCUSSION...
STORMS IN FORT WORTH AREA ARE THROWING DOWN 75+ MPH WINDS AND THE
SYSTEM IS RAPIDLY HEADING SOUTHWARD. AM ABOUT TO ISSUE AN UPDATE TO
BUMP POPS UP NE. SPC IS ALSO GOING TO ISSUE A SVR TSTM BOX IN THE NE
CWA UNTIL 4 AM. HOUSTON METRO IS CLEAR FOR NOW...BUT WITH THE
BOUNDARIES MENTIONED BELOW AND THE FAST SWD MOVEMENT...WILL BUMP
POPS UP THERE TOO AND ADD SVR MENTION.

PREV DISC:
UPPER IMPULSE MOVING ACROSS N TX HAS ALLOWED A CLUSTER OF SEVERE
TSTMS TO FIRE IN THE FORT WORTH & DALLAS AREA THIS EVENING. SYNOPTIC
MODELS ACTUALLY DIDNT DUE TOO BAD OF A JOB DEPICTING THIS. THE 18Z
RUNS ALL SHOW AN MCS DEVELOPING TOWARD MIDNIGHT IN NE TX AND TAKING
A SE TRACK DOWN THE SABINE DURING THE OVERNIGHT HOURS.

CURRENT FCST SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE SITUATION
RIGHT NOW WITH HIGHER POPS NORTH AND SEVERE MENTIONED NE. WONT
ISSUE AN UPDATE UNLESS 00Z MODELS AND/OR RADAR TRENDS GIVE A GOOD
REASON TO DO SO. MOSTLY CONCERNED WITH AREAS EAST OF I-45 AFTER
MIDNIGHT.

AS OF NOW...WILL BE WATCHING THE EVOLUTION OF THE N TX STORMS AS
THEY HEAD SOUTH. THOUGH THEY DONT APPEAR ON A SURFACE CHART...88D
REFLECTIVITY PRODUCT SHOWS A DISTINCT OUTFLOW BNDRY SITUATED FROM
ROUGHLY SARGENT TO HUNTSVILLE TO CORRIGAN TO LUFKIN. IN ADDITION...
THERES LIKELY ANOTHER BOUNDARY SITUATED NORTHWEST OF THE CWA FROM
GROESBECK TO KGRK FROM THIS AFTNS STORMS.

NEXT SEVERAL DAYS LOOK TO HAVE THE SAME FCST PROBLEM: WATCH FOR ANY
MCSS THAT DEVELOP UPSTREAM. MODELS ARENT PARTICULARLY GOOD AT THE
TIMING OR PLACEMENT OF THESE, BUT THEYRE ALL SHOWING GOOD
POSSIBILITIES OF THEM OCCURRING IN THE NEXT 48-72 HOURS.

47/36/31

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.POINT TEMPS/POPS...
COLLEGE STATION (CLL)  74 93 75 91 71 / 40 20 30 30 30
HOUSTON (IAH)          76 93 75 91 71 / 50 20 20 20 20
GALVESTON (GLS)        78 85 78 86 73 / 40 20 20 20 20

&&
Hazardous weather outlook, Jun 1, 3:56 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 PM CDT TUE JUN 1 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-020500-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
356 PM CDT TUE JUN 1 2004

...A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A CALDWELL TO
HUNTSVILLE TO LIBERTY LINE...

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT MAINLY ALONG AND NORTH OF A CALDWELL TO
HUNTSVILLE TO LIBERTY. AN UPPER LEVEL DISTURBANCE OVER NORTH
TEXAS WILL PUSH EAST-SOUTHEAST TONIGHT. THIS DISTURBANCE COUPLED
WITH THE APPROACHING DRY LINE WILL TRIGGER THUNDERSTORMS OVER
CENTRAL TEXAS. THESE STORMS WILL PUSH EAST TONIGHT. THESE STORMS ARE
EXPECTED WITH THE PRIMARY SEVERE WEATHER HAZARD BEING DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE UPPER LEVEL FLOW WILL BECOME MORE NORTHWESTERLY OVER TEXAS AS THE
WEEK PROGRESSES. A PASSING WEAK UPPER LEVEL IMPULSE IN THE NORTHWEST
FLOW ALOFT MAY PRODUCE STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY
NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:14 PM CDTSevere Thunderstorm WarningHGXHouston61 min
Jun 1, 11:48 PM CDTSevere Thunderstorm WarningHGXTrinity57 min
Jun 1, 11:53 PM CDTSevere Thunderstorm WarningHGXMadison52 min
Jun 2, 12:16 AM CDTSevere Thunderstorm WarningHGXHouston, Walker29 min
Jun 2, 12:42 AM CDTSevere Thunderstorm WarningHGXPolk63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.